Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 59, NWS Corpus Christi, TX

April 27, 2016Live Oak County, McMullen County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 27, 2016, 6:45 AM CDT for Live Oak County, McMullen County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2016, 6:45 AM CDT (11:45 UTC)
Expired
Apr 27, 2016, 7:15 AM CDT
In force
30 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Live Oak County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 94 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3361 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

406 
WUUS54 KCRP 271145
SVRCRP
TXC297-311-271215-
/O.NEW.KCRP.SV.W.0059.160427T1145Z-160427T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
645 AM CDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MCMULLEN COUNTY IN SOUTHERN TEXAS...
  SOUTHWESTERN LIVE OAK COUNTY IN SOUTHERN TEXAS...

* UNTIL 715 AM CDT

* AT 645 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALLIHAM...OR
  8 MILES SOUTHEAST OF TILDEN...MOVING EAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  GEORGE WEST...THREE RIVERS...OAKVILLE...RIVER CREEK ACRES...SIMMONS AND
  CALLIHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CORPUS CHRISTI.

&&

LAT...LON 2847 9798 2844 9796 2821 9801 2828 9861
      2851 9849
TIME...MOT...LOC 1145Z 279DEG 36KT 2841 9842 

HAIL...1.00IN
WIND...<50MPH
 
$$

HART
1 follow-up statement
312 
WWUS54 KCRP 271200
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
700 AM CDT WED APR 27 2016

TXC297-311-271215-
/O.CON.KCRP.SV.W.0059.000000T0000Z-160427T1215Z/
MCMULLEN TX-LIVE OAK TX-
700 AM CDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR EAST CENTRAL MCMULLEN AND SOUTHWESTERN LIVE OAK COUNTIES...

AT 659 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SIMMONS...OR 10
MILES SOUTH OF CHOKE CANYON...MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
GEORGE WEST...THREE RIVERS...OAKVILLE...RIVER CREEK ACRES AND SIMMONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CORPUS CHRISTI.

&&

LAT...LON 2847 9798 2844 9796 2821 9801 2828 9844
      2848 9840
TIME...MOT...LOC 1159Z 265DEG 36KT 2835 9833 

HAIL...1.00IN
WIND...<50MPH
 
$$

HART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:38 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 27, 6:38 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
638 AM CDT WED APR 27 2016

.DISCUSSION...UPDATE FOR 12Z AVIATION.

&&

.AVIATION...BRIEF PERIOD OF MVFR CIGS EARLY IN THE TAF PERIOD AT
KCRP/KALI BEFORE ALL TERMINALS QUICKLY TRANSITION TO VFR FOR
REMAINDER OF DAYLIGHT HRS...WITH ISO SHRA VCNTY KCRP EARLY.
GRAVITY WAVE HAS PUSHED THRU AREA TERMINALS WITH SFC FRONT/DRYLINE
PUSHING ACROSS KLRD AS OF WRITING. RESULT TODAY SHOULD BE CLEARING
SKIES WITH VFR PREVAILING. GUSTY NNERLY FLOW EARLY IN THE TAF
PERIOD WILL BECOME LIGHT FOR MOST OF THE DAY. SEABREEZE WILL TRY
TO PUSH INLAND LATE IN THE DAY WITH SFC WINDS BECMG MORE ERLY AT
THAT TIME. INFLUX OF LLVL MOISTURE THIS EVENING WILL RESULT IN IFR
CONDITIONS SPREADING INLAND OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 327 AM CDT WED APR 27 2016/

SHORT TERM (TODAY THROUGH THURSDAY)...QLCS WAS EMERGING FROM THE
HILL COUNTRY AS OF WRITING AND IS EXPECTED TO CONTINUE TO WEAKEN
AS IT ENCOUNTERS RATHER STOUT CINH VALUES ACROSS THE CWA.
HOWEVER...STILL EXPECTING AT LEAST A BAND OF SHOWERS /PERHAPS A
THUNDERSTORM/ LATE TONIGHT ACROSS THE NORTHERN AND EASTERN HALVES
OF S TX...WITH RENEWED THUNDERSTORM DEVELOPMENT POSSIBLE ALONG THE
IMMEDIATE COAST AND OFFSHORE ONCE THE WIND SHIFT ARRIVES THERE.
GIVEN STRONG SUBSIDENCE WITH DECAYING QLCS...WOULD NOT BE
SURPRISED IF A BRIEF PERIOD OF STRONG/GUSTY WINDS OCCURS ACROSS
THE CWA LATE IN THE NIGHT...ESPECIALLY IF PRESSURE COUPLETS
BECOME ORGANIZED /LOOK FOR PRESFR AND PRESRR ON AREA METAR REMARKS
FOR HINTS OF OCCURRENCE/. WEAKENING FRONT ASSOCIATED WITH
CONVECTION IS PROG TO STALL/DISSIPATE ALONG THE COAST TODAY...WITH
A VERY DRY AIRMASS SPREADING ACROSS THE WESTERN CWA. DESPITE A
NRLY FLOW DEVELOPING ACROSS PORTIONS OF THE AREA...LACK OF MARINE
INFLUENCE WILL AID IN TEMPS WARMING INTO THE 80S AND 90S NEARLY
AREAWIDE. SUFFICIENT WARMING INLAND SHOULD ALLOW FOR THE SEABREEZE
TO PUSH INLAND THIS AFTERNOON...WITH A WEAK TO MODERATE ESE WIND
DEVELOPING AT THAT TIME.

CONTINUED WARM TO HOT CONDITIONS ARE EXPECTED AGAIN
THURSDAY...THOUGH TEMPERATURES SHOULD BE A COUPLE OF DEGREES
COOLER THAN TODAY ACROSS THE COASTAL PLAINS AS SE SFC WINDS
INCREASE THROUGH THE DAY /GREATER MARINE INFLUENCE THAN TODAY/.
FORECAST SOUNDINGS /PARTICULARLY THE GFS/ INDICATE AN
INCREASINGLY UNSTABLE ATMOSPHERE THURSDAY. IF ENOUGH DIURNAL
WARMING CAN OCCUR...THEN ISOLATED THUNDERSTORMS MAY DEVELOP IN THE
AFTERNOON. IN ADDITION...AN INCREASE IN THE LLJ IN THE
AFTERNOON...IN COMBINATION OF AN APPROACHING H5 S/W TROUGH...AND
MODEST UPTICK IN H25 JET DYNAMICS...MAY AID IN FURTHER
THUNDERSTORM DEVELOPMENT...SOME OF WHICH MAY BECOME STRONG. GIVEN
EXPECTED STRENGTH OF CAPPING INVERSION...WILL ONLY CARRY 20 POPS
FOR NOW.

FINALLY...SMOKE CONCENTRATION FROM AGRICULTURAL BURNS ACROSS
YUCATAN MX REMAIN IN THE AREA /DUE TO SE FLOW/ THIS MORNING...BUT
VISIBILITIES SHOULD IMPROVE TODAY AS WEAK AND NORTHERLY WINDS
DEVELOP. HOWEVER...A RETURN OF SE FLOW ON THURSDAY WILL LIKELY
LEAD TO A REDUCTION OF VISIBILITIES /HAZE/ AGAIN ACROSS THE
COASTAL PLAINS AND MARINE AREAS /PER THE NAVY AEROSOL ANALYSIS AND
PREDICTION SYSTEM/.

LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)...A CLOSED MID/UPR LOW
WL EMERGE FROM THE FOUR CORNERS RGN INTO THE CENTRAL/SOUTHERN PLAINS
DURING THE THURSDAY NIGHT TO SATURDAY TIMEFRAME.  IN RESPONSE...A
FRESHENING SOUTHERLY LLJ OF 30-40 KTS WL AID IN THE DEVELOPMENT AND
MAINTENANCE OF A VERY STRONG CAPPING INVERSION THROUGH SATURDAY
MORNING.  AS A RESULT...THE CHANCE FOR CONVECTION WL BE QUITE
LIMITED DURING THIS TIMEFRAME.  PERHAPS SOME ISOLATED DIURNAL
CONVECTION ACROSS PORTIONS OF THE BRUSH COUNTRY ON FRIDAY IN THE
VCNTY OF A WK DRYLINE/SFC TROUGH FEATURE LINING UP WITH A WEAKER CAP
AND EXTREME INSTABILITY. THE BEST CHANCES ARE EXPECTED BY SATURDAY
AFTN/EVE AS SUFFICIENT FORCING AND MOISTURE (DUE TO THE CLOSED LOW
AND ASSCTD FRONT) INTERACT TO PRODUCE SCATTERED TO NUMEROUS STORMS
ACROSS MUCH OF THE CWA...ESPECIALLY THE NERN AREAS.  RAPID CLEARING
AND SUBSIDENCE WL THEN PREVAIL ON SATURDAY NIGHT INTO SUNDAY.  THE
ATMOSPHERE IS EXPECTED TO QUICKLY RECHARGE BY MONDAY INTO TUESDAY AS
RETURN FLOW ONCE AGAIN STRENGTHENS.  THERE CONTINUES TO BE A WIDE
DISCREPANCY IN THE TIMING OF A COLD FRONT APPROACHING FROM THE
PLAINS EARLY NEXT WEEK.  EITHER WAY...IT APPEARS THAT SUFFICIENT
MOISTURE ADVECTION AND MINOR S/WVS IN THE SRN STREAM WL BE ENOUGH TO
WARRANT SLIGHT CHC TO LOW CHC POPS FOR MONDAY AND TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    91  71  87  75  86  /  20  10  20  10  10
VICTORIA          90  70  88  73  86  /  20  10  20  10  10
LAREDO            99  71 100  76 100  /  10   0  10  10  10
ALICE             94  69  91  75  93  /  10  10  20  10  10
ROCKPORT          87  75  84  75  83  /  30  10  20  10  10
COTULLA           97  65  97  74  95  /  10   0  20  10  20
KINGSVILLE        93  72  90  76  92  /  10  10  20  10  10
NAVY CORPUS       88  76  85  76  82  /  20  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RH/79...AVIATION
Hazardous weather outlook, Apr 27, 4:41 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
441 AM CDT WED APR 27 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-280945-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
441 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH MID MORNING ACROSS
SOUTH TEXAS.

A MODERATE RISK OF RIP CURRENTS WILL EXIST TODAY ALONG GULF FACING
BEACHES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MODERATE RISK OF RIP CURRENTS WILL EXIST THURSDAY ALONG GULF
FACING BEACHES.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF SOUTH
TEXAS THURSDAY AFTERNOON. AN ISOLATED STRONG TO SEVERE STORM MAY
OCCUR.

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
ACROSS PORTIONS OF THE BRUSH COUNTRY ON FRIDAY. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS A
LARGER PORTION OF SOUTH TEXAS ON SATURDAY. ONCE AGAIN...LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.  LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ON FRIDAY AND
SATURDAY DUE TO BUILDING SEAS AND STRENGTHENING ONSHORE FLOW.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 27, 5:42 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 AM CDT WED APR 27 2016

TXZ229-271115-
LA SALLE-
542 AM CDT WED APR 27 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE COUNTY...

AT 542 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GARDENDALE...OR
8 MILES NORTHEAST OF COTULLA...MOVING EAST AT 40 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GARDENDALE...FOWLERTON...LOS ANGELES...AND MILLET.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2835 9880 2843 9923 2865 9921 2865 9880
TIME...MOT...LOC 1042Z 275DEG 33KT 2852 9914

HART
Special weather statement, Apr 27, 6:18 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 AM CDT WED APR 27 2016

TXZ230-271145-
MCMULLEN-
618 AM CDT WED APR 27 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MCMULLEN COUNTY...

AT 618 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
TILDEN...MOVING EAST AT 40 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TILDEN...CALLIHAM AND CROWTHER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2859 9834 2834 9833 2833 9834 2837 9880
      2840 9880 2860 9875
TIME...MOT...LOC 1118Z 272DEG 34KT 2847 9867

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 5:08 AM CDTSpecial Marine WarningCRP82 min
Apr 27, 5:42 AM CDTSpecial Weather StatementCRPLa Salle33 min
Apr 27, 6:18 AM CDTSpecial Weather StatementCRPMcMullen27 min
Apr 27, 6:23 AM CDTSpecial Marine WarningCRP97 min
Apr 27, 7:14 AM CDTSpecial Weather StatementCRPLive Oak61 min
Apr 27, 7:17 AM CDTSevere Thunderstorm WarningCRPBee, Live Oak20 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.